Search Menu
Home Latest News Menu
News

Warnings issued about dodgy 'ecstasy' pills in Scotland

They've been described as blue, oval-shaped and larger than usual tablets

  • Dave Turner
  • 20 January 2016

A Scottish drug support service has issued warnings about the circulation of dodgy pills.

Oban Addiction Support Information Service (OASIS) says the blue tablets are being branded as ecstasy, but the group's been made aware of "six or seven" cases of bad reactions since Christmas after people have taken them in Oban, a Scottish coastal town.

The Press and Journal spoke to OASIS project manager Nichola MacGilivray, who described the reactions encountered after people have taken the pills, said to be large oval shapes stamped with car badges, such as Mitsubishi or Mercedes, similar to the ones in the image above.

"They have described everything from overheating, to palpitations, and in more serious cases people have needed medical and even hospital attention, some have actually seizured.

"Some of the young people who have admitted to taking them have been drug tested by us and have not come up positive for MDMA or Ecstasy, so who knows what is in them? It is very concerning."

A spokesman for NHS Highland said: "Street drugs, including ecstasy, and new psychoactive substances (legal highs) are very often mixed with substances that can cause harm or are unfit for human consumption.

"There is also no way of knowing how strong a drug is as, even when batches look exactly the same, they often contain different mixing agents or quantities. It is important to understand the risks associated with using any drugs."

Other stated after-effects of the batch include losing control of the bowel and bladder, according to OASIS' MacGilivray.

Dave Turner is Mixmag's Digital News Editor, follow him on Twitter here

Load the next article
Loading...
Loading...